Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2001, 8:13 PM CDT for Lincoln County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 10, 2001, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:20 PM CDT | Hail 1 | Troy, MO | Storm spotters reported 1 inch hail at the intersection of Highway J and U. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 110115
SVRSTL
MOC113-110215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 915 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HAWK POINT...MOVING
EAST AT 40 MPH.
* LOCATIONS IN THE PATH...
TRUXTON
HALK POINT
TROY
MOSCOW MILLS
WINFIELD
CAVE
OLD MONROE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3904 9126 3899 9119 3@889 9111 3890 9084
3897 9069 3907 9070
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:45 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 10, 3:45 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 10 2001 LATEST SFC ANLYS SHWG CDFNT STRETCHING FM NR KEMP TO NORTH OF KCOU AND KSTL TO NR KLAF WITH LRG SCALE OUTFLOW BNDRY FM MRNG CNVCTN VERY EVIDENT ON RADAR AND STLT FM JUST SOUTH OF KJEF THRU FRANKLIN CO TO SOUTH OF KMVN. AMS SOUTH OF THE OB HAS BCM PRETTY UNSTBL WITH CAPES AOA 2000 J/KG. SCT TSTRMS BGNG TO DVLP ON NWD MOVG OUTFLOW BNDRY ATTM. OTW LINEAR CLUSTER OF STRMS FM NE KS THRU WC MO BGNG TO INTERACT WITH OB ON THE WRN FRINGE. LLJ ALREADY BGNG TO BACK TO MORE SLY AND THIS COMBINED WITH SOME ASCENT ASSOCD WITH THE SHRTWV LIFTING THRU NE KS AND THE TWO BNDRYS SHUD LEAD TO BEST CNVCTV THREAT OVR THE NRN HALF OF THE CWFA. CONVECTIVE TRENDS OVR SE MO/SW IL A BIT VAGUE BUT LESSER THAN FURTHER NORTH. SOME HVY RN THREAT OVR NE MO/WC IL BUT LONGEVITY AND FAST MVMNT PRECLUDING ISSUANCE OF ANOTHER FFA ATTM. LCL HVY RAFL LAST NGT WAS PRETTY ISOLD...AND WL LET EVNG SHIFT ASSESS THE NEED FOR AN FFA SHUD IT ARISE. STILL LOOKS LIKE A PRETTY GOOD SQLN SHUD EVOLVE ACRS THE WRN PLAINS THIS EVENING...SWEEPING EWD IN ADVANCE OF THE EJECTING SW UPR LOW/TROF. BLV SQLN WL BE OVR ERN KS IN THE MRNG AND SHUD BE IN A WKNG PHASE. EITHER NEW LN OR REINTENSIFICATION OF THIS OLD SQLN SHUD OCCUR TMW IN ADVANCE OF THE DRYLN AS LRG SCALE FRCG INCRSS WITH LIFTING UPR TROF AND LOW LVLS UNDERGO DIURNAL DESTABILIZATION. SVR THREAT CERTAINLY BEARS WATCHING CLOSELY WITH STG WND FIELDS AND DP SHEAR. OTHER THING TO WATCH ON WED IS WNDS. THEY CUD HIT ADVSRY CRITERIA TMW AFT...SPCLY IN THE WAKE OF THE SFC DRYLN WHERE DP MXG BENEATH MID LVL DRY SLOT WL ENHANCE ALREADY TIGHTNING PRES GRAD. WL LET THE MID SHIFT ASSESS THIS NEED AS IT MAY BE NEEDED FOR EVNG AS WELL. DRYLN SHUD BE BTWN COU-STL BY 00Z THURS AND WL CONT MENTION OF EVNG POPS AS A RESULT. STEADY AS SHE GOES LATER PDS WITH NEW AVN INDCTG BEST PCPN THREAT ON FRI PROBABLY DURING THE NGT FM STL SWD. TMPS RETURN TO MORE SEASONABLE NORMS FOR THE WKND. .STL...NONE GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 67 min |
| Apr 10, 7:17 PM CDT | Flash Flood Warning | LSX | Boone | 118 min |
| Apr 10, 7:28 PM CDT | Tornado Warning | LSX | Montgomery | 62 min |
| Apr 10, 7:49 PM CDT | Tornado Warning | LSX | Warren | 56 min |
| Apr 10, 8:27 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 63 min |
| Apr 10, 9:08 PM CDT | Tornado Warning | LSX | City of Saint Louis | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.